NSAID-induced small bowel diaphragms and strictures diagnosed with intraoperative enteroscopy, Pulsus Group Inc
CANADIAN JOURNAL OF GASTROENTEROLOGY & HEPATOLOGY
The Canadian Association of Gastroenterology (CAG) Canadian Association for the Study of the Liver (CASL)

Abstract

Note: (Optional)

Citation Builder

  •  
Return to Table of Contents
 
Brief Communication September 2001, Volume 15 Issue 9: 619-623
 

NSAID-induced small bowel diaphragms and strictures diagnosed with intraoperative enteroscopy

DA Shumaker | K Bladen | RM Katon

Nonsteroidal anti-inflammatory drugs are known to cause mucosal damage in the stomach and duodenum, which may lead to hemorrhage and perforation. However, these medications may also cause damage in the more distal small bowel. Due to the location of these lesions, currently available diagnostic testing may yield false negative results. Two cases of nonsteroidal anti-inflammatory drug-induced small bowel diaphragms presenting as obscure gastrointestinal hemorrhage and recurrent small bowel obstruction, respectively, are discussed. Intraoperative enteroscopy was used to confirm this diagnosis after other diagnostic tests failed to identify the etiology. This procedure may increase the accuracy of exploratory laparotomy in these challenging cases.

Intraoperative enteroscopy | Nonsteroidal anti-inflammatory drugs | Obscure gastrointestinal hemorrhage | Small bowel obstruction | Small bowel strictures
   Français   
          
Click to download PDF Reader
 
 




Copyright © Pulsus Group Inc.